Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dizziness and CD4
Jan 10, 2012

I have 2 questions. The first concerns my CD4 count. I was diagnosed in early July 2010 with a CD4 count of 84 (15%) and started treatment in August 2010. Fourteen months later, Oct 2011, my CD4 is now 517 (36%). I feel this is a good result but, as I am not 'out' about my status I have no means of comparing with others. Is this a typical result, or better or worse than average? I am a 47 year old man.

My second question concerns the side affects. My medication is Atripla. Around 2 hours after taking it, I usually feel slightly dizzy and tired - fit for nothing but bed really! Not usually a problem as I take it at 10 pm which is usually bed time. But is it likely that I will experience this side affect for ever now, given that it has never gone away?

Response from Dr. Henry

Your CD4 recovery has been very good-I would say better than average which is great. The dizziness and fatigue may well be due to the efavirenz in Atripla--if that is the case then you may be one of the unlucky 5-10% of patients who have persistent annoying CNS side effects from the efavirenz. In the absence of another likely explanation a trial of an alternative regimen may be worth considering. You may want to discuss a possible switch off the efavirenz (to rilpirivine or nevirapine as NNRTIs, a boosted PI, or raltegravir are among the possibilities) with your HIV doctor. KH



Previous
stopping medications
Next
Swollen lymph node?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement